Document Type: Quiz

Authors

Abstract

Case: A 47-year-old Iranian man presented with a 3-month history of painful extremities lesions. The lesions began with an erythematous papule that progressively enlarged and ulcerated. His left calf was the first site of involvement. At the time we visited him, there were necrotic painful violaceous skin ulcers with a symmetrical distribution involving lower parts of distal limbs and his left thigh. He had a 10-year history of hypertension and a 5-month history of peritoneal tuberculosis. Recently, he received dialysis due to End Stage Renal Disease (ESRD). He had received medications such as Furosemide, Omeprazol, Isoniazid, Ethambutol, Rifampin and Pyrazinamide from 5 months ago. Physical examination showed a cachectic middle aged man in distress because of severe pain. His abdomen was distended, but no ascitis or organomegaly was detected. The pedal pulse was absent. Large multiple ulcers with surrounding erythema and induration, some with dark eschar, were seen on his calves, thighs and left hand (Figure 1). Some of his toes and two fingers of his left hand were gangrenous. A hand x-ray and a skin biopsy from the newest lesion were obtained. Some soft tissue opacities were seen in the hand x-ray (Figure2).